Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 8, NWS Houston/Galveston, TX

December 3, 20075 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Dec 3, 2007, 4:03 AM CST for 5 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2007, 4:03 AM CST (10:03 UTC)
Expired
Dec 3, 2007, 10:00 AM CST
In force
6 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1225 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
735 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 031003
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
403 AM CST MON DEC 3 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM...

.STRONG NORTHERLY WINDS WILL BE IN PLACE THIS MORNING AS HIGH
PRESSURE BUILDS INTO THE REGION BEHIND A COLD FRONT. 

TXZ214-235>238-031600-
/O.NEW.KHGX.WI.Y.0008.071203T1003Z-071203T1600Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
403 AM CST MON DEC 3 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. 

STRONG NORTHERLY WINDS WILL CONTINUE THIS MORNING OVER THE COASTAL
AREAS FROM HIGH ISLAND TO MATAGORDA BAY. EXPECT WINDS OF 20 TO 25
MPH WITH GUSTS NEAR 30 MPH THROUGH MID MORNING FROM HIGH ISLAND TO FREEPORT.
AREAS FROM AROUND FREEPORT TO MATAGORDA BAY CAN EXPECT WINDS OF
AROUND 25 MPH WITH A FEW GUSTS NEAR 35 MPH. AFTER 9 AM WINDS
SHOULD BEGIN TO GRADUALLY RELAX. THIS AFTERNOON WINDS OF 15 TO 20
MPH WILL STILL BE POSSIBLE ALONG THE IMMEDIATE COAST. 

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS OR ELEVATED
ROADWAYS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:26 PM CST, 6 hours 37 minutes earlier.

Area forecast discussion, Dec 2, 9:26 PM CST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
926 PM CST SUN DEC 2 2007

.DISCUSSION...
COLD FRONT JUST PASSED THROUGH KIAH AND SHOULD REACH NEARSHORE
WATERS AROUND MIDNIGHT. SCATTERED SHOWERS CONTINUING AHEAD OF
FRONTAL BOUNDARY. MADE SOME ADJUSTMENT TO 1ST PERIOD CLOUD COVER
AND WIND WORDING. OTHERWISE FORECAST PACKAGE ON TRACK.
37

&&

.PREV DISCUSSION... /ISSUED 538 PM CST SUN DEC 2 2007/

AVIATION...
PREFRONTAL TROUGH IS ABOUT TO MOVE OFF THE UPPER TEXAS COAST. AREAS
OF -RA ACCOMPANY THIS BOUNDARY...SO HAD TO MENTION SOME -RA IN THE JUST
ISSUED 00Z LBX AND GLS TAFS. ALL OTHER TAF SITES FURTHER INLAND WILL
EXPERIENCE CLEARING SKIES THIS EVENING AS THE NORTHEAST-SOUTHWEST ORIENTED
COLD FRONT NOW MOVING INTO THE CXO AREA CLEARS THE COAST. THE CLEAR
SKIES WILL PERSIST ALL DAY TOMORROW. NORTH WINDS WILL DEVELOP BEHIND
THE FRONT AND INCREASE IN STRENGTH OVERNIGHT. THESE STRONGER WINDS WILL
PERSIST INTO THE MORNING HOURS TOMORROW AND WILL THEN BEGIN TO RELAX
DURING THE AFTERNOON HOURS.  42

PREV DISCUSSION... /ISSUED 200 PM CST SUN DEC 2 2007/
PREFRONTAL TROF CURRENTLY MOVING INTO NRN PORTIONS OF THE CWA.
ACTUAL COLD FRONT WILL MEET UP WITH IT LATER THIS EVENING AND PUSH
OFF THE COAST SOMETIME AROUND MIDNIGHT. SFC HIGH PRES WILL BUILD
IN BEHIND THE BOUNDARY AND BE IN CONTROL (ALONG WITH DRY NW FLOW
ALOFT) INTO MIDWEEK. MAY OR MAY NOT GET A BACKDOOR FRONTAL
BOUNDARY TO PUSH INTO THE REGION WED NIGHT DEPENDING ON WHAT MODEL
YOU LOOK AT. ONE WAY OR THE OTHER...ANY AFFECTS WILL BE SHORT
LIVED AS THE SFC HIGH SHOULD QUICKLY MOVE OFF TO THE EAST ALLOWING
ONSHORE FLOW TO RESUME BY THURS AFTN. GRADUAL MOISTENING TREND IN
THE WORKS GOING INTO NEXT WEEKEND WITH THE GULF OPENED UP AND SW
FLOW ALOFT. 47

MARINE...
THE NAM AND GFS ARE FAIRLY CLOSE IN THE TIMING OF THE POST FRONTAL
WINDS. EXPECT SMALL CRAFT CONDITIONS TO DEVELOP BETWEEN MIDNIGHT AND
0300 AM OVER THE BAYS AND NEARSHORE WATERS AND AROUND OR SHORTLY
AFTER 0300 AM BEYOND 20 NM. BOTH MODELS BRING 25 TO 30 KNOT WINDS
OVER THE GULF WATERS. EXPECT THE WINDS TO DIMINISH BELOW ADVISORY
CRITERIA BY 0900 AM OVER THE BAYS BUT NOT UNTIL THE LATE AFTERNOON
OVER THE GULF.  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM TO 9 AM CST MONDAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY FROM 1 AM TO 6 PM CST MONDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Dec 2, 5:28 AM CST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
528 AM CST SUN DEC 2 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-031130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
528 AM CST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE REGION THIS AFTERNOON AND AFTER IT
CLEARS THE COAST TONIGHT EXPECT WINDS TO GET GUSTY AND OVER THE
COASTAL COUNTIES WINDS OF 15 TO 25 MPH WILL BE POSSIBLE. A WIND
ADVISORY MAY BE NEEDED. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS IN THE WAKE OF THE FRONT EARLY MONDAY MAY WARRANT A WIND
ADVISORY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 3:09 PM CSTFreeze WarningHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 12 more17 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.